Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 5, 2022, 7:51 PM CDT for Boone County, Moniteau County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2022, 7:51 PM CDT (00:51 UTC)
- Expired
- Apr 5, 2022, 8:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
172
WUUS53 KLSX 060051
SVRLSX
MOC019-135-060130-
/O.NEW.KLSX.SV.W.0007.220406T0051Z-220406T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
751 PM CDT Tue Apr 5 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Boone County in central Missouri...
Northeastern Moniteau County in central Missouri...
* Until 830 PM CDT.
* At 751 PM CDT, a severe thunderstorm was located 8 miles northwest
of Jamestown, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Jamestown around 800 PM CDT.
Easley around 805 PM CDT.
Other locations in the path of this severe thunderstorm include
Ashland and Columbia Regional Airport.
This also includes Rock Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 9250 3891 9216 3890 9217 3880 9215
3876 9217 3875 9219 3874 9218 3873 9220
3870 9223 3867 9222 3870 9235 3872 9235
3874 9239 3871 9240 3874 9259
TIME...MOT...LOC 0051Z 277DEG 41KT 3884 9262
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney3 follow-up statements
328
WWUS53 KLSX 060102
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
802 PM CDT Tue Apr 5 2022
MOC019-135-060130-
/O.CON.KLSX.SV.W.0007.000000T0000Z-220406T0130Z/
Boone MO-Moniteau MO-
802 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN BOONE AND NORTHEASTERN MONITEAU COUNTIES...
At 802 PM CDT, a severe thunderstorm was located near Jamestown,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Easley around 810 PM CDT.
Other locations in the path of this severe thunderstorm include
Ashland and Columbia Regional Airport.
This also includes Rock Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 9250 3891 9216 3890 9217 3880 9215
3876 9217 3875 9219 3874 9218 3873 9220
3870 9223 3867 9222 3870 9235 3872 9235
3874 9239 3871 9240 3874 9259
TIME...MOT...LOC 0102Z 280DEG 37KT 3881 9249
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney800
WWUS53 KLSX 060115
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
815 PM CDT Tue Apr 5 2022
MOC019-135-060130-
/O.CON.KLSX.SV.W.0007.000000T0000Z-220406T0130Z/
Boone MO-Moniteau MO-
815 PM CDT Tue Apr 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN BOONE AND NORTHEASTERN MONITEAU COUNTIES...
At 815 PM CDT, a severe thunderstorm was located over Ashland, moving
east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Boone and northeastern Moniteau Counties, including the
following locations... Lupus, Wilton, Sandy Hook, McBaine and
Hartsburg.
This also includes Rock Bridge State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 9250 3891 9216 3890 9217 3880 9215
3876 9217 3875 9219 3874 9218 3873 9220
3870 9223 3867 9222 3870 9235 3872 9235
3874 9239 3871 9240 3874 9259
TIME...MOT...LOC 0115Z 278DEG 42KT 3877 9228
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney585
WWUS53 KLSX 060126
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
826 PM CDT Tue Apr 5 2022
MOC019-135-060136-
/O.EXP.KLSX.SV.W.0007.000000T0000Z-220406T0130Z/
Boone MO-Moniteau MO-
826 PM CDT Tue Apr 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE AND
NORTHEASTERN MONITEAU COUNTIES WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3892 9250 3891 9216 3890 9217 3880 9215
3876 9217 3875 9219 3874 9218 3873 9220
3870 9223 3867 9222 3870 9235 3872 9235
3874 9239 3871 9240 3874 9259
TIME...MOT...LOC 0126Z 277DEG 41KT 3876 9214
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:00 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 5, 7:00 PM CDT, 51 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 700 PM CDT Tue Apr 5 2022 .SHORT TERM... (Through Late Wednesday Night) Issued at 243 PM CDT Tue Apr 5 2022 Latest surface analysis is showing that a front extends from western Iowa into central Missouri then east into southern Illinois. Temperatures north of the front are still in the 40s and 50s under a mostly cloudy sky compared to the south where there is more sun and temperatures are approaching 70. Latest objective analysis from SPC is showing that MUCAPES are increasing into the into the 250-500 J/kg range with the increase in temperature and dewpoints in the 50s. Still expect thunderstorms to develop ahead a cold front that is currently over eastern Nebraska as it moves into northwest Missouri later this afternoon. Instability will remain weak ahead of the front with the HREF only showing MUCAPES in the 500-1000 J/Kg range, but low level and deep layer shear remain sufficient for isolated severe storms capable of producing damaging winds a perhaps a brief tornado late this afternoon and this evening over central and northeast Missouri. This threat will diminish by late this evening as the instability wanes over east central Missouri into southwest Illinois. Showers will linger behind the front tonight, but expect showers to exit the area by mid morning tomorrow as the front moves off to the east. Temperatures tonight and tomorrow will be near normal tomorrow. Lows on Wednesday night will be just a few degrees below normal. Britt .LONG TERM... (Thursday through Next Tuesday) Issued at 243 PM CDT Tue Apr 5 2022 There is still general agreement between the deterministic models and and their ensembles that a large upper trough will drop down into the eastern CONUS late this week which will bring below normal temperatures to the area Thursday into Saturday. This trend is supported by the NBM and GEFS guidance plumes and 850mb temperatures which will be in the 0 to -7C range. A series of shortwaves rotating southward through the larger shortwave as well as low level cyclonic flow will bring low chances for showers Thursday into Friday. This trough will move off to the east by late in the weekend and early next week which will cause a surface high to move east and southwesterly flow to develop in the low levels. 850mb temperatures will climb into the 10-15C by early next week allowing temperatures to climb back above normal. There will also be a chance of showers and thunderstorms beginning on Monday as moisture transport from the Gulf of Mexico and low-level warm air advection increases ahead of a deepening upper trough over the western CONUS. Britt && .AVIATION... (For the 00z TAFs through 00z Wednesday Evening) Issued at 644 PM CDT Tue Apr 5 2022 A large area of showers and scattered thunderstorms has been growing over western MO and will move east-southeastward this evening ahead of an advancing cold front, impacting all the terminals. The storms could be rather robust with gusty winds, but how much thunder actually occurs at any one terminal is harder to gauge. At this time I have included a 2 hour TEMPO group at each terminal reflecting the highest probability with at least MVFR flight conditions. Gusty northwest winds, low-end VFR to MVFR flight conditions, and showers will continue for a roughly 5 hour period after the cold frontal passage. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms should move into the terminal between 04-06z, possibly accompanied by MVFR flight conditions and gusty winds. After 06z a cold front will move through the terminal accompanied by gusty northwest winds, low-end VFR to MVFR flight conditions, and showers for a roughly 5 hour period. Winds will diminish and back some during the first part of the morning and then veer to the west, increase and become gusty from late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 5, 3:10 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 310 PM CDT Tue Apr 5 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 310 PM CDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms tonight. Isolated severe storms are possible, mainly over central and northeast Missouri and west central Illinois this evening. The main threat will be damaging winds, with a brief tornado also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of thunderstorms on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over central and northeast Missouri and west central Illinois this evening. Britt
In the hours before
Local storm report, Apr 5, 7:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL LA BELLE 40.12N 91.91W
04/05/2022 E0.25 INCH LEWIS MO FIRE DEPT/RESCUE
PEA-SIZED HAIL AND GUSTY WINDS, BUT NO
DAMAGE.
&&
MRBLocal storm report, Apr 5, 7:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 ESE LA BELLE 40.10N 91.86W
04/05/2022 M0.70 INCH LEWIS MO FIRE DEPT/RESCUE
GUSTY WINDS BUT NO DAMAGE.
&&
MRBLocal storm report, Apr 5, 7:43 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 PM CDT TUE APR 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 ENE LEWISTOWN 40.09N 91.80W
04/05/2022 E1.00 INCH LEWIS MO TRAINED SPOTTER
SPOTTER REPORTED AT LEAST QUARTER SIZE HAIL
IN LEWISTOWN.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:20 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 40 min |
| Apr 5, 7:53 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 35 min |
| Apr 5, 9:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage, Warren | 46 min |
| Apr 5, 9:43 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Warren | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.